Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 21, 2021Maverick County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 21, 2021, 1:22 AM CDT for Maverick County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 1:22 AM CDT (06:22 UTC)
Expired
Jul 21, 2021, 2:00 AM CDT
In force
38 min
Issued by
NWS Austin/San Antonio, TX

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS84 KEWX 210622
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
122 AM CDT Wed Jul 21 2021
 
TXZ217-210700-
Maverick TX-
122 AM CDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 200 AM CDT...

At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Darling, or 8 miles northeast of Quemado, moving
southwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quemado, Radar Base, Normandy, Darling and Paloma. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2882 10055 2883 10058 2885 10057 2888 10060
      2889 10059 2891 10062 2890 10063 2892 10063
      2894 10065 2900 10065 2908 10067 2908 10020
      2877 10053
TIME...MOT...LOC 0621Z 041DEG 13KT 2903 10052 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:45 AM CDT, 37 minutes earlier.

Area forecast discussion, Jul 21, 12:45 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1245 AM CDT Wed Jul 21 2021

.AVIATION.../06Z TAFs/
SHRA will pass in the VCNTY of KSAT and KDRT in the next hour or two
before they dissipate. ISOLD/WDLY SCT SHRA/TSRA are possible on
Wednesday and have maintained VCSH at the sites while monitoring
radar/model trends for updates to go prevailing or mention VCTS/TSRA.
VFR flying conditions prevail, however brief MVFR/IFR CIGs/VSBYs are
possible in SHRA/TSRA. Prevailing winds will be less than 10 KTs with
gusts to 25 KTs in/near SHRA/TSRA.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT Tue Jul 20 2021/

SHORT TERM (Tonight through Wednesday Night)...
Northerly flow aloft has sent the axis of high Pwat values packing
into the Gulf, but prevailing surface to 500 mb winds is sending
rounds of low to mid level moisture into the area from East Central
TX/LA. The drier but still somewhat unstable northerly flow aloft is
allowing for good insolation which is resulting to isolated to
scattered convection over the less worked over areas of the Hill
Country and Srn Edwards Plateau in the early afternoon. By late
afternoon, some of the Coastal Prairies and areas along/S of Hwy 90
could see a boost in rain chances. Unlike Monday/Monday night the
activity should be mostly 20 to 30 percent coverage and much lower
rainfall totals as most of the activity will be brief and individual
cells. The northerly wind pattern aloft could allow for a few cells
to linger into the mid-evening hours.

Overnight into Wednesday, an upper tropospheric trough moves west
across the lower Mississippi Valley into TX and brings a more
unstable pattern over South Central TX. The pattern is relatively
weak in the 700-500 mb level, so there are some varied solutions in
coverage with the often favored 12Z Texas Tech WRF looking to be an
excitable outlier in precipitation coverage for Wednesday. Will
stick closer to persistence and the medium range consensus which
show continued relatively low Pwat values in the 1.25 to 1.75 range
which would suggest another afternoon like that of Today, or mainly
20-30 percent PoP. Minimal nighttime activity is again expected and
with less of a steering wind aloft, the activity will probably drop
off just after 00z Thursday.

With most of the vegetation reinforced to being nice and green,
daytime temperatures during this air mass and isolated diurnal storm
environment should be slow to return back to seasonal normals, at
least in the short-term.

LONG TERM (Thursday through Tuesday)...
The mid-level disturbance continues westward passing through Central
Texas bringing more chances for showers and thunderstorms Thursday
afternoon. Like the past few days, these showers will be primarily
diurnally driven. Meanwhile, upper ridging building in from the Four
Corners will keep the area free of considerable precipitation from
Friday through the weekend, and into next week. Temperatures will
also have a chance to rebound closer to normal by the weekend. Look
for highs in the mid to upper 90s in the long-term for most of the
area, with the Rio Grande Plains closer to 100-102.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  91  75  94  75 /  10  30  10  10   0
Austin Bergstrom Intl Airport  72  91  75  94  75 /  10  40  10  10   0
New Braunfels Muni Airport     73  91  75  95  75 /  10  40  20  -    0
Burnet Muni Airport            70  90  74  93  74 /  -   20  10  10   0
Del Rio Intl Airport           75  94  77  98  78 /  10  20  10  -   -
Georgetown Muni Airport        71  91  74  94  74 /  -   30  10  10   0
Hondo Muni Airport             72  90  75  94  74 /  10  40  30  -    0
San Marcos Muni Airport        72  91  75  95  75 /  10  40  20  10   0
La Grange - Fayette Regional   75  92  77  95  77 /  10  40  -   10   0
San Antonio Intl Airport       73  90  75  93  75 /  10  40  30  -    0
Stinson Muni Airport           74  91  77  94  76 /  10  40  20  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...Brady
Hazardous weather outlook, Jul 20, 2:58 PM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
258 PM CDT Tue Jul 20 2021

TXZ171>173-183>194-202>209-217>225-228-212000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
258 PM CDT Tue Jul 20 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 21, 1:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
122 AM CDT Wed Jul 21 2021

TXZ217-210700-
Maverick TX-
122 AM CDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 200 AM CDT...

At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Darling, or 8 miles northeast of Quemado, moving
southwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quemado, Radar Base, Normandy, Darling and Paloma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2882 10055 2883 10058 2885 10057 2888 10060
      2889 10059 2891 10062 2890 10063 2892 10063
      2894 10065 2900 10065 2908 10067 2908 10020
      2877 10053
TIME...MOT...LOC 0621Z 041DEG 13KT 2903 10052

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:43 AM CDTAreal Flood AdvisoryEWXKinney, Maverick3 hr
Jul 21, 4:15 PM CDTSpecial Weather StatementEWXKinney30 min
Jul 21, 4:26 PM CDTAreal Flood AdvisoryEWXFrio, Medina, Uvalde, Zavala3 hr
Jul 21, 5:54 PM CDTAreal Flood AdvisoryEWXFrio, Medina2 hr
Jul 21, 6:31 PM CDTSpecial Weather StatementEWXKarnes29 min
Jul 21, 6:35 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes2 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.